Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 128, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 25, 1997, 6:31 PM EDT for Irwin County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 1997, 6:31 PM EDT (22:31 UTC)
- Expired
- Oct 25, 1997, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Irwin County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 6:40 PM EDT | Thunderstorm Wind 50 | Wray, GA | Severe thunderstorm winds downed numerous trees and power lines between Lax and Wray. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 5:15 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 252234 RRA SVRTLH GAC155-252315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 631 PM EDT SAT OCT 25 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL GEORGIA ...IRWIN COUNTY AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM DEVELOPING OVER THE EXTREME NORTHERN PART OF BERRIEN COUNTY. THIS STORM IS MOVING TO THE NORTHEAST AT 30 MPH AND WILL ENTER IRWIN COUNTY BY 635 PM. THIS STORM WILL MOVE MAINLY OVER THE SOUTHERN PART OF THE COUNTY...BUT OTHER STORMS WILL MOVE OVER THE REMAINDER OF THE COUNTY AND MAY PRODUCE SEVERE WEATHER. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:25 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Oct 25, 3:25 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT SAT OCT 25 1997 BUSY AGAIN THIS AFTN AS STRONG STORMS APPROACH THE WESTERN PORTION OF THE CWA. APPEARS CWA WL REMAIN IN WARM SECTOR THRU 48 HRS AS CLD FNT ONLY TO SE AL/WRN FL PANHANDLE BY END OF PERIOD. MODELS SIMILIAR IN UPR LVLS THRU 30 HRS IN TRACKING UPR CLOSED LOW EWD ACROSS TX PANHANDLE AND AR INTO WRN TN BY END OF PERIOD. AVN DEVIATES AND LIFTS LOW NEWD INTO GREAT LAKES REGION. FAVORAL JET INTERACTION LATE SUN SUGS ANOTHER ROUND SUN AFTN. 13
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 31 min |
| Oct 25, 4:02 PM EDT | Severe Thunderstorm Warning | TAE | Terrell | 33 min |
| Oct 25, 4:30 PM EDT | Severe Thunderstorm Warning | TAE | Lee | 30 min |
| Oct 25, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 30 min |
| Oct 25, 5:31 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Worth | 44 min |
| Oct 25, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 48 min |
| Oct 25, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty | 45 min |
| Oct 25, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Tift | 48 min |
| Oct 25, 7:47 PM EDT | Severe Thunderstorm Warning | TAE | Tift | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.